Skip to Content

Can topiramate cause bone loss in an 22 year old adult?

Responses (1)

Anonymous 26 Jul 2010

Hi

Topamax (topiramate)

Bone Health

While the effect of Topamax on bone health is not fully known, a person who develops metabolic acidosis(metabolic acidosis occurs when the body produces too much acid, or when the kidneys are not removing enough acid from the body) can develop thinning of the bones and bone loss if the condition is not treated properly. Regular exercise and diet are very important to help keep strong bones. People should talk to their doctor before taking calcium supplements however, because extra calcium could increase the risk of kidney stones in some people who are also taking topiramate. People who have thinning of the bones may also need to take prescription medicines to treat this. Talk to your doctor about tests to check your bone health and what to do next.

I hope this helps you and your princess.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions